MAUDE Adverse Event Report: MANIFOLD W/EXT SET; INTRAVASCULAR ADMINISTRATION SET

MANIFOLD W/EXT SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 20511E
Medical Device Problem Codes Complete Blockage (1094); Restricted Flow rate (1248); Leak/Splash (1354)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that manifold w/ext set came apart, leaked, had flow issues, and was clogged.The following information was provided by the initial reporter: it was reported by customer that she had set (20511e) that was attached to a smartsite extension set, 22059e, and the lower y-site on the 20511e would not flush and therefore caused the 20511e to pop off of the 22059e set.Verbatim: this caused narcotic medication to leak out onto the floor.The flush attached was a bd flush.All tubing/components were saved.Lot numbers unknown.The 22059e was saved and is still attached to the iv catheter.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary: the customer reported the smart site on 20511e was occluded and this caused it to pop off the extension set, and returned one used 22059e, one used 20511e, one unknown material infusion set with two spikes, a saline syringe, the catheter, and some caps.The issue was recreated with the returned syringe attached to the smart site on 20511e, and then 20511e attached to the smart site on 22059e, and there were no issues.The lower smart site on the infusion set was also tested as a precaution, and it did not show any issues.Additional set-ups with different smart sites were tested for both occlusion and connectivity, and none showed an issue.Despite this, the complaint is verified because of an ongoing issue with occluded smart sites.An aspect of the issue is that once the initial occlusion is broken, the smart site will not occlude again.A definitive root cause for the customer's experience could not be determined as no occlusion or flow restriction was observed during testing of the returned needle-free connector (smartsite).Following a small number of similar reports, bd has conducted an in-depth investigation to identify any potential contributing factors for occlusion of this nature.Capa 1998036 has been initiated.The investigation has determined that a potential contributor could be the result of an insufficient amount of fluorosilicone having been injected into the piston during the assembly process.Fluorosilicone is a lubricant used to ensure proper functioning of the needle-free connector when activated.However in this instance no occlusion was observed during testing of the returned samples.A device history record review could not be performed on model 20511e or 22059e because a valid lot number was not provided by the customer.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h10.

Brand Name
MANIFOLD W/EXT SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
MDR Report Key12485549
Report Number9616066-2021-52066
Device Sequence Number14386498
Product Code FPA
UDI-Device Identifier10885403234934
UDI-Public10885403234934
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K931173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number20511E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2021
Initial Date Received by Manufacturer 08/19/2021
Supplement Date Received by Manufacturer09/17/2021
Initial Report FDA Received Date09/16/2021
Supplement Report FDA Received Date10/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
22059E - EXT W/SS REM SPIN LUER & 1 SLD CLP